Alert archive / Colorado / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 89, NWS Denver/Boulder, CO

June 10, 2015Lincoln County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 10, 2015, 4:52 PM MDT for Lincoln County, Colorado. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2015, 4:52 PM MDT (22:52 UTC)
Expired
Jun 10, 2015, 5:30 PM MDT
In force
38 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Lincoln County, CO

The radar

The Pueblo radar (KPUX), 46 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 10.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1897 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

331 
WUUS55 KBOU 102252
SVRBOU
COC073-102330-
/O.NEW.KBOU.SV.W.0089.150610T2252Z-150610T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
452 PM MDT WED JUN 10 2015

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN LINCOLN COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 530 PM MDT

* AT 452 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FORDER...OR
  43 MILES SOUTH OF LIMON...MOVING NORTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WILD HORSE POINT...KARVAL...PUNKIN CENTER AND FORDER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3853 10395 3886 10398 3886 10346 3860 10345
      3853 10345
TIME...MOT...LOC 2252Z 243DEG 25KT 3864 10373 

HAIL...0.75IN
WIND...60MPH

$$

RPK
2 follow-up statements
672 
WWUS55 KBOU 102309
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
509 PM MDT WED JUN 10 2015

COC073-102330-
/O.CON.KBOU.SV.W.0089.000000T0000Z-150610T2330Z/
LINCOLN CO-
509 PM MDT WED JUN 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR SOUTHWESTERN LINCOLN COUNTY...

AT 509 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF KARVAL...OR 39 MILES SOUTH OF LIMON...MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WILD HORSE POINT...KARVAL...PUNKIN CENTER AND FORDER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3853 10380 3886 10387 3886 10346 3860 10345
      3853 10345
TIME...MOT...LOC 2309Z 243DEG 25KT 3869 10360 

HAIL...<.75IN
WIND...60MPH

$$

RPK
326 
WWUS55 KBOU 102328
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
528 PM MDT WED JUN 10 2015

COC073-102338-
/O.EXP.KBOU.SV.W.0089.000000T0000Z-150610T2330Z/
LINCOLN CO-
528 PM MDT WED JUN 10 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LINCOLN COUNTY
WILL EXPIRE AT 530 PM MDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3853 10380 3886 10387 3886 10346 3860 10345
      3853 10345
TIME...MOT...LOC 2322Z 243DEG 25KT 3869 10360 

$$

RPK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:19 PM MDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jun 10, 3:19 PM MDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
319 PM MDT WED JUN 10 2015

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 319 PM MDT WED JUN 10 2015

CLOUD COVER TODAY HAS DELAYED AND LIMITED STORMS EARLY THIS
AFTERNOON...HOWEVER THE EXPECTED SHORTWAVE TROUGH CURRENTLY
PUSHING OVER THE MOUNTAINS AND SOME SKY CLEARING WILL ALLOW FOR
STORMS TO INITIATE AND SPREAD EAST. GOOD WARMING OUT OVER THE FAR
EASTERN PLAINS...TEMPERATURES IN THE MID 80S...NEAR THE NE/KS
BORDER WILL ALLOW FOR THE BETTER CHANCE FOR THE STRONGER AND
POSSIBLE SEVERE STRENGTH STORMS INTO THIS EVENING. THE BIGGEST
IMPACTS FROM THESE STORMS WILL BE BRIEF HEAVY RAIN AND
HAIL...ALTHOUGH WIND PROFILES MAY ALLOW A WEAK TORNADO OR TWO FORM
BUT THIS IS LESS PROBABLE. CURRENT PRECIPITABLE WATER VALUES ARE
NOW 1.1 INCHES...A TENTH OF AN INCH ABOVE THE RECORD FOR THIS
DATE. THIS WILL ALLOW STORMS TO PRODUCE A LOT OF RAIN AND
POTENTIAL LOCALIZED FLOODING...ALTHOUGH THESE STORMS WILL BE
MOVING AT ABOUT 20 MPH WHICH WILL LIMIT THAT THREAT. STORMS WILL
DECREASE AFTER SUNSET AS WEAK SUBSIDENCE MOVES OVERHEAD...HOWEVER
WITH THE AMOUNT OF MOISTURE IN THE AIR...WILL KEEP THE SLIGHT
CHANCE OF SHOWERS/STORMS GOING THROUGH THE NIGHT.

AN UPPER TROUGH WILL STRETCH FROM A LOW OVER THE DESERT SOUTHWEST
ACROSS THE NORTHERN ROCKIES THURSDAY MORNING. THE SUBTROPICAL
MOISTURE THAT MOVED OVERHEAD TODAY WILL WRAP BACK AROUND IN THE
TROUGH AS IT PUSHES EAST. A COLD FRONT WILL PUSH DOWN ACROSS
NORTHEASTERN COLORADO THURSDAY MID MORNING INTO THE AFTERNOON CREATING
UPSLOPE FLOW. CAPE VALUES OF NEAR 1500 J/KG AHEAD OF THE FRONT
WILL ALLOW FOR ADDITIONAL THUNDERSTORMS TOMORROW. THESE ITEMS COMBINED
WITH THE PW VALUES OVER AN INCH WILL SET THE STAGE FOR WIDESPREAD
RAIN SHOWERS WITH EMBEDDED THUNDERSTORMS CAPABLE OF PRODUCING
HEAVY RAIN. ALSO...THE UPPER LOW WILL BE APPROACHING THE AREA...MOVING
OVER WESTERN COLORADO BY EVENING WHICH WILL PRODUCE VERY SLOW
MOVING STORMS. THIS WILL INCREASE THE CHANCES OF FLOODING THREATS.
FLASH FLOOD WATCH WILL BE IN EFFECT FOR STARTING THURSDAY MID
MORNING. RAINFALL AMOUNTS BY THURSDAY AFTERNOON ARE EXPECTED TO BE
A QUARTER TO HALF AN INCH...WITH LOCALIZED HEAVIER AMOUNTS OVER
THE FOOTHILLS AND UNDER THE STRONGER STORMS.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 319 PM MDT WED JUN 10 2015

THURSDAY NIGHT AND FRIDAY WILL BE WET FOR ESSENTIALLY THE ENTIRE
CWA WITH THE MOUNTAINS...FOOTHILLS AND URBAN CORRIDOR LIKELY
SEEING THE MOST/HEAVIEST RAINFALL. UPSLOPE FLOW SHOULD BE ROLLING
ALONG IN EARNEST BY 00Z FRIDAY...CONTINUING OVERNIGHT AND THROUGH
MUCH OF THE DAY ON FRIDAY. QUASIGEOSTROPHIC ASCENT DURING THIS
TIME FRAME ASSOCIATED WITH A CLOSED LOW ALOFT COMING OVER US WILL
COMBINE WITH THE UPSLOPE AND PRECIPITABLE WATER VALUES IN EXCESS
OF AN INCH AT LOWER ELEVATIONS/HALF AN INCH IN THE HIGH COUNTRY TO
CREATE AN IDEAL SITUATION FOR A WIDESPREAD PRECIPITATION EVENT
THURSDAY NIGHT AND FRIDAY. SIGNIFICANT TERRAIN-INFLUENCED
RAINFALL VALUES ARE SHOWING UP IN THE NWP SOLUTIONS SUGGESTING
THAT THERE MAY BE MORE FLOODING CONCERNS THURSDAY NIGHT AND FRIDAY
MORNING. THIS ALL SEEMS REASONABLE GIVEN THE FACT THAT THE
PRECIPITATION EFFICIENCIES SHOULD BE HIGH. IT ALSO APPEARS THAT
ANY SEVERE WEATHER THREAT SHOULD BE LOW EARLY THURSDAY EVENING AND
BE CONFINED TO AREAS SOUTHEAST OF DENVER.

PRECIPITATION SHOULD DIMINISH FROM WEST TO EAST FRIDAY NIGHT AND
EARLY SATURDAY AS THE UPPER LOW MOVES OFF TO THE EAST UPPER LEVEL
RIDGING SETTLES IN FROM THE WEST.

A MORE TYPICAL LATE SPRING PATTERN WILL PREVAIL DURING THE DAY 4
THROUGH 7 PERIOD WITH UPPER LEVEL HIGH PRESSURE GENERALLY CENTERED
OVER THE SOUTHERN ROCKIES AND WEST TO SOUTHWEST FLOW ALOFT OVER
COLORADO. THIS SHOULD LEAD TO THE USUAL DIURNAL CONVECTIVE
ACTIVITY MAINLY TIED TO THE HIGHER TERRAIN WITH LESSER CHANCES ON
THE PLAINS. TEMPERATURES DURING THIS PERIOD SHOULD BE NEAR TO A
BIT ABOVE NORMAL.

&&

.AVIATION...(FOR THE TAFS THROUGH 00Z THURSDAY LATE AFTERNOON)
ISSUED AT 319 PM MDT WED JUN 10 2015

THERE WILL BE A GOOD CHANCE FOR THUNDERSTORMS TODAY...FROM 22Z TO
01Z. WILL HAVE A TEMPO FOR TSRA IN THE TAFS FOR THIS. VERY HEAVY
RAIN...SMALL HAIL AND OUTFLOW WINDS TO 40 KNOTS WILL BE THE MAIN
THREATS WITH THE STORMS. MOSTLY CLOUDY SKIES WILL HAVE PARTIAL
CLEARING TONIGHT. OUTSIDE OF THUNDERSTORMS...CEILINGS ARE
EXPECTED TO REMAIN ABOVE 8000 FEET.  EXPECT CEILINGS TO BECOME
MVFR AND POSSIBLE IFR TOMORROW AFTER THE PASSAGE OF A COLD
FRONT...AROUND 15Z...WITH WIDESPREAD SHOWERS AND THUNDERSTORMS
BY 00Z. NORTHEAST WINDS THIS AFTERNOON SHOULD TRANSITION TO
SOUTHWESTERLY TONIGHT...THEN NORTH-NORTHEAST TOMORROW AFTER 15Z.

&&

.HYDROLOGY...
ISSUED AT 319 PM MDT WED JUN 10 2015

TODAY'S STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN DUE TO THE
VERY MOIST AIRMASS. AN INCH IN 30 MINUTES OR LESS WILL BE POSSIBLE
WITH THE STRONG STORMS. THE STORMS SHOULD BE MOVING 15 TO 20
MPH...SO NOT EXPECTING STATIONARY STORMS. THE THREAT FOR HEAVY
RAIN WILL DECREASE FROM WEST TO EAST THIS EVENING AS THE
THUNDERSTORMS MOVE OFF TO THE EAST.

A VERY MOIST AIRMASS WILL REMAIN OVER THE STATE THURSDAY
AFTERNOON THROUGH FRIDAY NIGHT. A COLD FRONT WILL PRODUCE UPSLOPE
FLOW THURSDAY WITH WIDESPREAD SHOWERS AND SLOW MOVING
THUNDERSTORMS OVER THE PLAINS AND INTO THE FOOTHILLS.

A WIDESPREAD MODERATE RAIN EVENT IS THEN EXPECTED THURSDAY NIGHT
THROUGH MUCH OF FRIDAY FOCUSING ON THE UPSLOPE AREAS OF THE
FRONT RANGE...FOOTHILLS...URBAN CORRIDOR AND PALMER DIVIDE.
WIDESPREAD RAINFALL TOTALS OF 1 TO 2 INCHES WILL KEEP RIVER
LEVELS RUNNING HIGH ALONG WITH A CONTINUED FLOOD
POTENTIAL. RAINFALL AMOUNTS MAY BE HIGHER IN LOCALIZED AREAS DUE
TO STRONGER STORMS AND OVER THE UPSLOPE ENHANCED FOOTHILLS AND
PALMER DIVIDE. SATURATED SOILS WILL INHIBIT MUCH SOAKING AND COULD
CAUSE FLOODING ISSUES QUICKLY. THIS WILL CAUSE RIVERS AND STREAM
LEVELS TO RISE AND THE MAIN RIVERS DOWNSTREAM...NAMELY THE SOUTH
PLATTE...RESULTING IN ANOTHER SURGE OF WATER TO PUSH DOWN OVER THE
WEEKEND. ROCK/MUDSLIDES WILL BE AN ISSUE AS WELL IN THE FOOTHILLS.
A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THURSDAY THROUGH FRIDAY
NOON.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FROM
THURSDAY MORNING THROUGH FRIDAY MORNING FOR
COZ035-036-038>047-049.

&&

SHORT TERM...KRIEDERMAN
LONG TERM...ET
AVIATION...KRIEDERMAN
HYDROLOGY...KRIEDERMAN/ET
Hazardous weather outlook, Jun 10, 11:09 AM MDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1109 AM MDT WED JUN 10 2015

COZ030>051-111715-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1109 AM MDT WED JUN 10 2015

...A VERY WET WEATHER PATTERN STARTING TODAY...FLOODING CONCERNS
INCREASING THURSDAY INTO FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY
EVENING. A FEW STORMS COULD BECOME SEVERE WITH GOLF BALL SIZE HAIL
AND DAMAGING WINDS. A BRIEF TORNADO OR TWO CAN'T BE RULED OUT.
THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE ALONG AND EAST
OF A LINE FROM FORT MORGAN TO LIMON.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THE THUNDERSTORMS. AN INCH
OF RAIN IN 20 TO 30 MINUTES WILL BE POSSIBLE WITH THE STRONGER
STORMS WHICH COULD CAUSE FLOODING OF LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER ROUND OF WET WEATHER IS EXPECTED THURSDAY AND FRIDAY WITH
A THREAT OF HEAVY RAIN AND FLOODING AGAIN. ABUNDANT MOISTURE WILL
COMBINE WITH UPSLOPE FLOW AND AN UPPER LEVEL LOW PRESSURE SYSTEM
TO BRING THE WET WEATHER TO THE OUTLOOK AREA. THE FOOTHILLS AND
LOCALES CLOSE TO THE FOOTHILLS WILL HAVE THE GREATEST THREAT OF
FLOODING THURSDAY AFTERNOON THROUGH MOST OF FRIDAY. THERE IS ALSO
THE POSSIBILITY OF SOME OF THE THUNDERSTORMS BECOMING SEVERE
THURSDAY AFTERNOON MAINLY OVER THE PALMER DIVIDE.

DRIER AND WARMER CONDITIONS WILL GRADUALLY WORK THEIR WAY INTO
THE OUTLOOK AREA OVER THE WEEKEND AND INTO THE EARLY PART OF NEXT
WEEK. THE POSSIBILITY OF AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS WILL NOT COMPLETELY VANISH DURING THIS PERIOD BUT
CONDITIONS WILL LIKELY RETURN TO THOSE MORE NORMAL FOR THE MIDDLE
PART OF JUNE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON...BUT REPORTS
OF LARGE HAIL GREATER THAN ONE INCH IN DIAMETER AND DAMAGING WIND
WILL BE APPRECIATED.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 10:44 AM MDTRiver Flood WarningBOUGrand49 hr
Jun 10, 11:17 AM MDTRiver Flood AdvisoryBOUAdams52 hr
Jun 10, 11:17 AM MDTRiver Flood AdvisoryBOUJefferson52 hr
Jun 10, 11:41 AM MDTFlash Flood WatchBOUAdams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 10 more39 hr
Jun 10, 1:19 PM MDTRiver Flood AdvisoryBOUGrand9 days
Jun 10, 1:19 PM MDTRiver Flood AdvisoryBOUSummit50 hr
Jun 10, 4:26 PM MDTAreal Flood AdvisoryBOUDouglas94 min
Jun 10, 4:30 PM MDTRiver Flood WarningBOUBoulder62 hr
Jun 10, 5:25 PM MDTSevere Thunderstorm WarningBOULincoln35 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.